A woman packing for vacation put a week's supply of her various medicines in an empty prescription bottle. When she returned home, she then stored the last few doses of her father's medicine in the empty prescription bottle so she could take his current bottle to the pharmacy for a refill.
A few days later, the woman developed severe muscle spasms in her face, neck, and back. Her husband called 911. When the ambulance arrived, the driver asked for all of the woman's medicines so the emergency room doctor could see them. When the doctor looked in her prescription bottle, he discovered the problem. The label said Zocor (simvastatin), which the woman was taking to lower her cholesterol. But the bottle really contained Haldol (haloperidol), her father's medicine. The woman had accidentally taken Haldol, which can cause muscle spasms. To avoid errors, always keep all medicines in their original prescription bottles from the pharmacy.